Tennessee, 2016Damaging Wind in Tennessee, June 3, 2016
June 3, 2016 · NWS MRX · 1 event in 1 county or zone
A lone thunderstorm developed over the Tennessee Valley in Southeast Tennessee generating a damaging wind gust.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lone thunderstorm developed over the Tennessee Valley in Southeast Tennessee generating a damaging wind gust.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 3, 8:15 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 3, 8:15 PM EST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
915 PM EDT FRI JUN 3 2016
.Discussion...Scattered convection dissipating this evening across
the Southern Appalachian Region with only a few lingering storms
expected overnight. With recent rainfall...could see areas of fog
form by sunrise. All on track in the current forecast...will update
to remove pre period and evening wording.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 69 87 69 82 / 20 60 80 60
Knoxville McGhee Tyson Airport, TN 67 86 68 80 / 20 50 70 70
Oak Ridge, TN 68 86 69 80 / 30 60 70 60
Tri Cities Airport, TN 65 85 66 78 / 30 70 60 70
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
mjb
Hazardous weather outlook, Jun 3, 2:27 PM EST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
327 PM EDT FRI JUN 3 2016
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-041930-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
327 PM EDT FRI JUN 3 2016 /227 PM CDT FRI JUN 3 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED THIS
AFTERNOON AND EVENING...WITH GUSTY WINDS AND LOCALLY HEAVY
RAINFALL BEING THE PRIMARY RISKS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SATURDAY DURING
THE AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME
STRONG TO MARGINALLY SEVERE WITH DAMAGING WINDS BEING THE MAIN
THREAT. HEAVY RAINFALL COULD ALSO CAUSE SOME AREAS OF LOCALIZED
FLOODING...ESPECIALLY IN AREAS OF POOR DRAINAGE.
A FRONTAL PASSAGE WILL OCCUR SUNDAY. STRONG THUNDERSTORMS WITH
HAIL UP TO DIME SIZE...LOCALLY DAMAGING WINDS AND HEAVY RAINFALL
THAT MAY PRODUCE LOCALIZED FLOODING WILL AGAIN BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 3, 3:56 PM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
456 PM EDT FRI JUN 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG 2 W CHARLESTON 35.29N 84.80W
06/03/2016 BRADLEY TN PUBLIC
POWER LINE POLE DOWN NEAR TRUCK STOP ALONG I-75
&&
MBLACKSpecial weather statement, Jun 3, 5:10 PM EST, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
610 PM EDT FRI JUN 3 2016
TNZ014-032300-
CLAIBORNE TN-
610 PM EDT FRI JUN 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAIBORNE COUNTY
UNTIL 700 PM EDT...
AT 609 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES WEST OF HARROGATE-SHAWANEE...OR 17 MILES NORTHEAST OF LA
FOLLETTE. THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARROGATE-SHAWANEE AND ARTHUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3660 8361 3653 8355 3644 8389 3657 8393
3659 8388 3658 8385 3658 8369 3660 8367
TIME...MOT...LOC 2209Z 282DEG 2KT 3651 8388
AMP.23Thunderstorm Wind, Bradley
- When
- June 3, 9:54 PM EST
- Where
- Bradley County, 1.83 mi WNW of Charleston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.290, -84.800
A power line pole was reported down near the truck stop along I-75.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 3 to 8, 201610 deaths · 1 event
- Flash Flooding in Texas, June 3 to 4, 20161 death · 7 events
- Excessive Heat in Arizona, June 3 to 6, 201614 injured · 7 events
- Flash Flooding in Tennessee, June 3, 2016$1.5 million · 2 events
- Hail and Damaging Wind in Kansas, June 3, 2016$590,000 · 1.75 in hail · 8 events
- Tornado in Minnesota, June 3, 2016$500,000 · EF0 · 3 events
- Flash Flooding in Pennsylvania, June 3, 2016$310,000 · 3 events
- Flood and Heavy Rain in Virginia, June 3 to 4, 20169 events
- Damaging Winds in Wisconsin, June 3, 2016$13,000 · 52 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 3, 20160.75 in hail · 6 events
- Hail and Damaging Winds in Alabama, June 3, 2016$6,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in South Dakota, June 3, 20161.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 631440.